Problems with Digoxin: Hi everyone. I have... - AF Association

AF Association

23,335 members28,286 posts

Problems with Digoxin

cicek profile image

Hi everyone. I have persistent AF, awaiting a cardioversion, and have been prescribed Digoxin as well as 10mg Bisoprolol. The meds are working in as much as my heart rate has slowed down but I feel dreadful on the medication. I appreciate the Bisoprolol makes me very flat and tired most of the time but since the Digoxin I am getting dizzy spells. Sometimes so bad that I am almost falling over. It's not all the time, sometimes I go a couple of days without it, I even managed 4 days and thought I was OK as I had probably got used to the drug now. HR at the times this happens in not exceptionally high. Does anyone else have this dizziness with Digoxin or could I be barking up the wrong tree? Thanks.

29 Replies

I hated taking Digoxin and will never do so again. Like you I took it pre a cardioversion. It made me feel spaced out and low in spirit.

A friend takes it and she thinks it's wonderful.

Jean

Janelr profile image
Janelr in reply to jeanjeannie50

I’ve just been put on it today on top of diltizem and other drugs I take, I’ve came on here just to see if anyone is experiencing what I’m feeling spaced out and no energy. I’ll give it couple days see how it goes but glad to read your reply .

cicek profile image
cicek in reply to Janelr

Good luck. I hope you feel better than I do. It's been a month for me now. Strangely the dizziness doesn't happen every day but when it happens it's quite severe. You may of course not have any symptoms at all - I hope that's the case for you.

Metoprolol had the same effect with me. Switched to Diltiazem, and all was fine. I had mentioned Digoxin to my doctor... because my sister is on it, and does well for her. He asked what was her condition, "SVT" I said...he replied "that is for ventricular issues, not atrial." I have learned so much since then. So, ya, talk to your doc.

Morning Cicek I am also on 10mg Bisoprolol and taking Digoxin

(Was prescribed Digoxin in July)

I felt terrible at first, dizzy light headed, spaced out especially in the mornings, as the day went on felt better, kept my fluids up.

Now Sept feel better-I’m asymptomatic of AF now. Still get very slight short of breath on excretion but pace myself.

Seen Cardiologist and having Cardioversion next month.

Take care hope you feel better soon.

Mugsy15 profile image
Mugsy15 in reply to Mabal

Hi Mabal, it is considered bad form to mention someone's spelling on here, but I feel bound to tell you your post gives the impression you get breathless on the toilet!

Mabal profile image
Mabal in reply to Mugsy15

OMG yeah That’s made me laugh 😂

Short of breath ( when walking)

Auto text 😂😂😂🤦‍♀️

Good to laugh though

Thanks for pointing that out, just shows I didn’t read it properly.

🤦‍♀️😱

Mugsy15 profile image
Mugsy15 in reply to Mabal

😂👍

cicek profile image
cicek in reply to Mabal

You are right, it's good to laugh!

cicek profile image
cicek in reply to Mabal

Thanks Mabal. I am having some better days it's the dizziness that the worst! I'll persevere and hopefully will improve. My rates have definitely got lower but always in AF. Good luck with your cardioversion.

Just to pick up a very small point, you don't have Permanent AF, as that term is used for those who have AF for life because none of the treatments aimed at reverting the heart to sinus rhythm work. You have Persistent AF.

I hope your cardioversion is as successful as it has been so far for me, just under a year now. Good luck!

cicek profile image
cicek in reply to Mugsy15

Thanks for pointing that out. I did know it was persistent not permanent and have now altered my comment.

hi, i am due for cardiviion.on tus,14,iwas told to stop taking digoxin,48hours befor the proceeder

cicek profile image
cicek in reply to pridewood

I haven't got a date yet so don't know but I expect the rules will be the same.

Mabal profile image
Mabal in reply to pridewood

Hi I’m due Cardioversion next month Haven’t been told to stop digoxin

Shall I enquire ?

cicek profile image
cicek in reply to Mabal

I'm sure you will be told all this information prior to the date of the procedure. If not, then it does no harm to ask. In the back of my mind I recall my cardio mentioning something about it during our consultation but it was so much to take in at the time.

I was prescribed 62.5 mcg Digoxin daily following my CRT pacemaker implantation. I have tried a number of beta blockers and most recently on Nebivolol which had been stopped a short while ago to see if it was that what was causing circulation issues to hands and feet (see another post about this). We decided it wasn’t that so I am back on Nebivolol at 2.5 mg, presumably to increase back up to 10mg under supervision. I do feel dizzy sometimes, specially when I stand up. It makes me very cautious especially outside as I have had quite a few falls and don’t want any more! I have no idea though what causes what.

I didn't like Digoxin. It made me feel totally out of it with dark moods. Everyone is different though. I also took Flecainide and didn't like, but others do.

I am in persistent AF and have been taking Digoxin and Dilitizamen (?spelling) for quite a few years. My heart rate is good and I have no AF symptoms so I am happy,never felt dizzy or dark moods but everyone reacts differently I know, Cardioversion only lasted three weeks for me but glad to hear someone is still in sinus rhythm after twelve months . Hope all goes well for you.

I am pleased it is all working for you. I have never had a Cardioversion before. Was in PAF for many years before it went persistent. I actually think the 10mg of Bisoprolol flatens my mood the most. Hard to tell what causes what really but hopefully the longer I am on Digoxin the more I may get used to it. Only way to find our I guess is to stop it but unless things get worse I will until I next see the Cardio/EP. Long may your good fortune continue.

Hi, I take my digoxin and beta blocker at different times and it seems to help

I take Digoxin and am fine with it now, however when I first started taking it I also used to suffer with dizziness. One day it happened whilst I was at the pharmacy and the lovely pharmacist came and spoke to me and explained it was a symptom of being on a high dose of Digoxin. I discussed with my GP and he lowered the dosage, initially as a trial, and all was good, so now I’m on 250mcg daily which suits me fine

cicek profile image
cicek in reply to LizzieAFib

Thanks. That makes me feel better. I am only on 125mcg a day which I believe is the lowest dose. Hope you continue to remain well.

LizzieAFib profile image
LizzieAFib in reply to cicek

Thank you. Hope the cardioversion works for you. I’m also in permanent AF.

I was put on digoxin along with the bisoprolol id bn on, about 5 months ago and to start with I was a bit dizzy and felt like I was falling forward. It did take a while to work but made me feel better and that stopped. I was breathless and tired before I took digoxin so now my EP taken me off bisoprolol to see if the digoxin holds. So far so good apart from walking as it bounces up into 130s now. Digoxin does give me a sore stomach tho. Good luck hope the side effects settle.

cicek profile image
cicek in reply to Mollykin

I think the Bisoprolol causes a lot of tiredness and I am on 10mg. I have reduced it myself to 7.5 mg over the past couple of days and heart rate is still lower the moment. It's all trial and error isn't it? I've only been on Digoxin for a month so I'm hoping as people say on here that things get better. I'm definitely improved from not being on the higher rate of Bisoprolol and now the Digoxin.

What dose of digoxin are you on. I changed from 125 to 62.5 and felt better.

cicek profile image
cicek in reply to Desanthony

I'm on 125 mcg but will ask if it can be reduced if my symptoms persist.

Desanthony profile image
Desanthony in reply to cicek

Good idea.

You may also like...